Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 28, 2011, 2:03 PM CDT for Jefferson Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2011, 2:03 PM CDT (19:03 UTC)
- Expired
- Jul 28, 2011, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:33 PM CDT | FLASH FLOOD | Kenner, LA | POLICE REPORT STREET FLOODING LOYAOLA DRIVE AND WEST ESPLANADE. HOOPER DRIVE AT LOYOLA IS ALSO FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WGUS54 KLIX 281903
FFWLIX
LAC051-282200-
/O.NEW.KLIX.FF.W.0022.110728T1903Z-110728T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
203 PM CDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...KENNER...
* UNTIL 500 PM CDT
* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR ESTIMATES OF 2 TO 3 INCHES HAVE ALREADY FALLEN OVER SOME AREAS
AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2991 9027 2992 9027 3006 9028 3006 9027
3003 9015 2990 9014
$$
CAB1 follow-up statement
618
WGUS74 KLIX 282000
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT THU JUL 28 2011
LAC051-282200-
/O.CON.KLIX.FF.W.0022.000000T0000Z-110728T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON LA-
300 PM CDT THU JUL 28 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN JEFFERSON PARISH...
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNER AND
METAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS STILL OCCURRING IN THE WARNED AREA AND AN
ADDITIONAL 1 TO 1.5 INCHES OF RAINFALL WILL BE POSSIBLE IN SOME
LOCATIONS BEFORE THE STORMS DISSIPATE OR MOVE OUT OF THE AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR
DRAINAGE AREAS AND LOW LYING SPOTS.
SEVERAL REPORTS OF STREET FLOODING HAVE ALREADY BEEN RECEIVED.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR
CAR TO CROSS SAFELY.
&&
LAT...LON 2991 9027 2992 9027 3006 9028 3006 9027
3003 9015 2990 9014
$$
95/DMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 1:07 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 28, 1:07 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 107 PM CDT THU JUL 28 2011 .AVIATION... 18Z TAF DISCUSSION...WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ONCE AGAIN THIS AFTERNOON. HAVE INCLUDED VCSH AT ALL TERMINALS WITH 4 HOUR TEMPO GROUPS FOR THE MOST LIKELY TIMING OF THUNDER. WITH WINDS FORECAST TO BE A BIT HIGHER TONIGHT THAN LAST NIGHT...FOG SHOULD BE LESS OF A PROBLEM EVEN ACROSS LOCATIONS THAT DO RECEIVE SIGNIFICANT RAINFALL. HAVE GENERALLY ONLY INCLUDED TEMPO GROUPS FOR A FEW HOURS OF MVFR CONDITIONS TOWARD DAYBREAK. ANY FOG/LOW CIGS SHOULD LIFT BY ABOUT 14Z. && .PREV DISCUSSION... /ISSUED 1010 AM CDT THU JUL 28 2011/ ..SOUNDING DISCUSSION... NO PROBLEMS WITH THIS MORNINGS FLIGHT. MOIST SOUNDING CONTINUES. PW IS AT 2.45 INCHES. PROFILE IS SATURATED FROM NEAR 600MB THROUGH 500MB. THE BROKEN ALTOCUMULUS DECK INDICATED THIS MOISTURE WELL. MEAN LOW LEVEL WINDS FROM THE SURFACE THROUGH 10K FEET WAS SOUTH AT 15KT. EVEN WITH A HIGH PW WE DONT EXPECT FLOODING CONCERNS TODAY BECAUSE THE STORM MOVEMENT IS TO THE NORTHEAST AT 8KT. ABOVE 10K FEET THE WINDS ARE LIGHT OUT OF THE SOUTHWEST. PREV DISCUSSION... /ISSUED 404 AM CDT THU JUL 28 2011/ SHORT TERM... VERY HIGH PW VALUES REMAIN AND A RESULT OF THAT IS LOW CONVECTIVE TEMPS LEADING TO SH/TS DEVELOPING EARLY AND LASTING THROUGH THE DAY. THIS WILL BE THE SAME TODAY. TROP STORM DON WILL REMAIN WELL SOUTH OF THE AREA AND TRY TO REMAIN ORGANIZED. AS DON MOVES PAST THE AREA AND INTO SOUTH TEXAS...THE HIGH OUT EAST WILL BUILD INTO THE GULF SOUTH CAUSING A REPRIEVE FROM THE RAIN AND MAKING TEMPS AND HEAT INDEX VALUES MOVE UPWARD TO MORE UNCOMFORTABLE LEVELS OVER THE WEEKEND. AFTERWARDS ANOTHER FRONT WILL MOVE SOUTH AND SETTLE ONCE AGAIN ALONG THE GULF COAST. THIS SHOULD HELP BRING THE DAILY SH/TS BACK INTO THE PICTURE STARTING MONDAY AND LASTING WELL INTO NEXT WEEK. WE STILL HAVE ALL THAT NEEDS TO BE IN PLACE FOR WATERSPOUT ACTIVITY TODAY. BUT ONE THING THAT DOES CHANGE IS STORM MOTION. DIR AND SPEED WILL TAKE MARINE SH/TS ONSHORE TODAY AND IF THERE ARE WATERSPOUTS WITH ANY PARTICULAR STORM NEARSHORE...IT COULD MAKE ITS WAY ONSHORE FOR A SHORT DURATION. STORM MOTION WILL MOVE FROM NNW AT 12 KT THIS MORNING TO ALMOST DUE NORTH AT 18 TO 20 KTS BY THIS AFTERNOON. THERE LOOKS TO BE NO PROPAGATION IN THE OPPOSING DIRECTION BY AFTERNOON SO STORMS WILL NOT BE CAPABLE OF TRAINING. FOR THESE REASONS...WE HAVE DECIDED NOT TO ISSUE A FLOOD WATCH. THIS IS NOT TO SAY THAT WE WILL NOT SEE SOME HEAVY RAIN AS THIS ACTIVITY MOVES OVERHEAD. HEAVY RAIN CAUSING SOME MINOR FLOODING OF LOW LYING AREAS AND SOME STREETS WILL REMAIN POSSIBLE...ITS JUST THAT THE CHANCES OF THIS OCCURRING HAVE DIMINISHED QUITE A BIT. AS THE OPPOSING PROPAGATION VECTOR CEASES THROUGH THE DAY...SO WILL THE LIKELIHOOD OF WATERSPOUTS. THIS WILL REMAIN THE CASE THROUGH THE WEEKEND. MARINE... OVERALL NOT MUCH CHANGE HAS BEEN MADE TO THIS MARINE PACKAGE FROM YESTERDAYS UPDATE. DON IS FORECAST TO MOVE TO THE WNW-NW AROUND THE WRN PERIPHERY OF A MID LVL RIDGE AND SHOULD PUSH INTO TX. THIS SYSTEM IS CURRENTLY FCST TO REMAIN A TROPICAL STORM. THIS WILL HAVE AN EFFECT ON OUR COASTAL WATERS BUT NOT GREATLY MAINLY DUE TO THE COMPACT NATURE OF THE STORM. DON IS EXPECTED TO REMAIN SMALL BUT WILL STILL PROVIDE A DECENT SWELL EMANATING FROM THE SW. THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN DON AND A BROAD RIDGE OVER THE ATLANTIC AND EXTREME SERN CONUS AND THIS SHOULD HELP PROVIDE AN INCREASE IN THE WIND FIELD THIS AFTERNOON AND TONIGHT. WINDS SPEEDS OF 15-20 KTS ARE LIKELY IN WRN MARINE ZONES. THIS WILL LEAD TO SEAS OF 4-6 FT POSSIBLY HIGHER ACROSS THE OUTER WATERS ESPECIALLY WEST OF THE MS DELTA. WILL RAISE EXERCISE CAUTION FLAGS FOR LATE THIS AFTERNOON AND TONIGHT FOR WESTERN WATERS AND OUTER EASTERN WATERS...AS MUCH FOR SWELL ENHANCED SEAS AS ANYTHING. ONCE DON MOVES INLAND...MOST LIKELY TX...THE SFC HIGH WILL BUILD QUICKLY BACK INTO THE GULF AND PROVIDE LIGHTER WINDS AND LOWER SEAS ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... MCB 92 71 93 72 / 70 30 40 20 BTR 91 74 93 74 / 70 30 40 10 ASD 89 75 92 76 / 80 20 30 10 MSY 89 77 92 77 / 80 20 40 10 GPT 89 76 91 76 / 80 20 30 10 PQL 88 74 93 73 / 80 20 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && AVIATION...95/DM SOUNDING...JS MARINE...35 REST OF DISCUSSION...17
Hazardous weather outlook, Jul 28, 11:02 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 AM CDT THU JUL 28 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1102 AM CDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA TODAY AS DEEP TROPICAL MOISTURE CONTINUES OVER THE REGION AND TROPICAL STORM DON MOVES WESTWARD ACROSS THE CENTRAL GULF. OVER THE COASTAL WATERS...SOUTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH SEAS BUILDING TO 4 TO 6 FEET THROUGH TONIGHT. EXERCISE CAUTION HEADLINES ARE IN EFFECT FOR PORTIONS OF THE GULF WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TROPICAL STORM DON IS EXPECTED TO MAKE LANDFALL ALONG THE LOWER TEXAS COAST FRIDAY NIGHT. AS DON MOVES FARTHER WEST...WINDS AND SEAS WILL SUBSIDE ACROSS THE COASTAL WATERS FOR THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE FRIDAY AND THROUGH THE WEEKEND...ALLOWING DAYTIME HIGH TEMPERATURES TO RISE INTO THE MID 90S ACROSS MOST AREAS. HEAT INDEX VALUES WILL LIKELY REACH OR EXCEED 105 DEGREES IN SOME AREAS. A RETURN TO SCATTERED DAYTIME THUNDERSTORMS IS EXPECTED DURING THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 95/DM
In the hours before
Special weather statement, Jul 28, 11:55 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1155 AM CDT THU JUL 28 2011 LAZ040-049-050-056>070-072-MSZ080>082-282000- ST. TAMMANY-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-SOUTHERN TANGIPAHOA-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER... PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER... GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HOUMA...BAYOU CANE... CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW... PORT SULPHUR...EMPIRE...YSCLOSKEY...HAMMOND...PONCHATOULA... BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1155 AM CDT THU JUL 28 2011 ...TROPICAL FUNNEL CLOUDS POSSIBLE TODAY... AN EXTREMELY TROPICAL AND MOIST AIRMASS REMAINS IN PLACE ACROSS THE AREA TODAY. EVEN THOUGH WINDS ARE A TAD STRONGER TODAY THIS TYPE OF ENVIRONMENT IS STILL FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS. TROPICAL FUNNEL CLOUDS WILL BE MOST LIKELY ACROSS THE SOUTHSHORE AND NEAR BODIES OF WATER. THESE TROPICAL FUNNELS TYPICALLY FORM AND DISSIPATE QUICKLY AND MOST DO NOT REACH THE GROUND. HOWEVER...A FEW MAY BRIEFLY MAKE CONTACT IN MAINLY MARSHY AREAS. IF ANY FUNNEL CLOUD THAT DEVELOPS BECOMES MORE DEFINED OR APPEARS AS THOUGH IT WILL REACH THE GROUND...A TORNADO WARNING WILL BE ISSUED. CAB
Special weather statement, Jul 28, 1:59 PM CDT, 4 minutes before
LAZ061-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT THU JUL 28 2011 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING JEFFERSON PARISH... AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENNER...OR ABOUT 2 MILES NORTH OF KENNER... MOVING NORTH AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT EXTREME WESTERN PORTIONS OF JEFFERSON PARISH. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. CAB
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:50 PM CDT | Special Marine Warning | LIX | 25 min | |
| Jul 28, 3:42 PM CDT | Small Craft Advisory | LIX | 15 hr |
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.